MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE (127 DEG) SIZE 3.5 ACCOLADE (127 DEG) SIZE 3.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED

STRYKER ORTHOPAEDICS-MAHWAH ACCOLADE (127 DEG) SIZE 3.5 ACCOLADE (127 DEG) SIZE 3.5; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Catalog Number 6021-3535
Medical Device Problem Codes Degraded (1153); Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Ambulation or Postural Difficulties (2544); Insufficient Information (4580)
Date of Event 08/19/2024
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery.Sales rep report: "i need to register a new per please.Basic information below, but if you can send me the list of normal questions/form, i can send them onto the surgeon, who is happy to complete.Patient was admitted late last week, and was placed on the trauma list for today.Surgeon to confirm all information relating to today¿s procedure.But ultimately, the original accolade stem was removed, and replaced with an exeter cemented stem (details tbc), with a biolox delta ceramic head (details tbc).The original trident acetabular shell in the patient was retained, but the 36mm poly liner was replaced (details tbc).The implants removed from the patient (accolade stem, cocr v40 metal head, trident poly liner) have all been retained by the hospital, and have been sent for a full decontamination.Once returned, the hospital are happy to return the implants to stryker for investigation.The surgeon also took photos of the removed items, and is happy to share.".
 
Additional Manufacturer Narrative
The following devices were also listed in this report: cocr v40 femoral head; cat # unk_jr; lot # unknown.Trident poly liner 36mm; cat # unk_jr; lot # unknown.It cannot be determined which, if any of these devices may have caused or contributed to the patient's experience.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
Revision surgery.Sales rep report: "i need to register a new per please.Basic information below, but if you can send me the list of normal questions/form, i can send them onto the surgeon, who is happy to complete.Patient was admitted late last week and was placed on the trauma list for today.Surgeon to confirm all information relating to today¿s procedure.But ultimately, the original accolade stem was removed and replaced with an exeter cemented stem (details tbc), with a biolox delta ceramic head (details tbc).The original trident acetabular shell in the patient was retained, but the 36mm poly liner was replaced (details tbc).The implants removed from the patient (accolade stem, cocr v40 metal head, trident poly liner) have all been retained by the hospital and have been sent for a full decontamination.Once returned, the hospital are happy to return the implants to stryker for investigation.The surgeon also took photos of the removed items and is happy to share.".
 
Additional Manufacturer Narrative
Reported event: an event regarding disassociation and wear involving an accolade stem was reported.The event was confirmed via device evaluation.Method & results: -device evaluation and results: damage consistent with the loss of taper lock was observed on the head and stem of the returned devices.The trunnion of the stem is severely worn.-clinician review: no medical records were received for review with a clinical consultant -device history review: review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.-complaint history review: there has been no other similar event for the lot referenced conclusion: it was reported that the patient was revised due to disassociation of the head from the stem caused by trunnion wear.The event was confirmed by device evaluation whereby visual inspection of the returned devices indicated that the trunnion of the stem is severely worn.No further investigation for this event is required at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.

Brand Name
ACCOLADE (127 DEG) SIZE 3.5 ACCOLADE (127 DEG) SIZE 3.5
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, POROUS UNCEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
Manufacturer (Section G)
STRYKER ORTHOPAEDICS-CORK
ida industrial estate
carrigtwohill NA
EI   NA
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key20182549
Report Number0002249697-2024-01248
Device Sequence Number8298510
Product Code LPH
UDI-Device Identifier04546540510754
UDI-Public04546540510754
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K121308
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2014
Device Explanted Year2024
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 01/08/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2017
Device Catalogue Number6021-3535
Device Lot Number40646902
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 08/19/2024
Supplement Date Received by Manufacturer12/19/2024
Initial Report FDA Received Date09/10/2024
Supplement Report FDA Received Date01/08/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured07/05/2012
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient SexUnknown